Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 117, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 29, 2025, 3:23 AM CDT for 4 counties in Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2025, 3:23 AM CDT (08:23 UTC)
- Expired
- Jul 29, 2025, 4:18 AM CDT
- In force
- 55 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 27 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 10:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:30 AM CDT, 53 minutes earlier. Its key messages:
- Cooler air from the overnight storms should keep peak heat indices in the 95 to 100 range this afternoon for areas along/north of I-80.
- Another round of strong to severe storms are possible late tonight into Wednesday morning as a cold front moves into the area.
- Pattern change mid to late week to usher in cooler, more seasonable and drier conditions.
Area forecast discussion, Jul 29, 2:30 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
230 AM CDT Tue Jul 29 2025
.KEY MESSAGES...
- Cooler air from the overnight storms should keep peak heat
indices in the 95 to 100 range this afternoon for areas
along/north of I-80.
- Another round of strong to severe storms are possible late
tonight into Wednesday morning as a cold front moves into the
area.
- Pattern change mid to late week to usher in cooler, more
seasonable and drier conditions.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 224 AM CDT Tue Jul 29 2025
Based on radar trends, the severe storm complex should reach the
Mississippi around sunrise but will be in a decaying/weakening mode.
Remnants of storm complex should exit the far east/southeast by mid-
morning.
The cold pool from the complex should result in a respectable amount
of clouds across the area through at least late morning before
clearing occurs.
The overall temperature situation should be similar to yesterday.
Rain cooled air should keep areas along/north of the I-80 corridor a
tad cooler today with peak afternoon heat indices of 95-100.
Resurgent moisture during the afternoon in the southern parts of the
area should produce peak heat indices 100-105 in the areas where the
current heat headlines are located.
Interestingly, the HRRR model brings in a dew point front during the
afternoon for areas north of Highway 30. If dew points drop into the
mid 60s as projected, then peak afternoon heat indices in these
areas may only be 90-95.
The question for this afternoon is whether or not enough recovery
occurs to allow some diurnal convection to occur. The very short
term models range from dry to isolated/scattered convection. The key
will be whether or not the convective temperature is reached. The
morning sounding will provide key information regarding this.
Instinct says 90% of the area will probably remain dry this
afternoon/early evening.
If diurnal convection develops during the afternoon, it will
dissipate shortly after sunset. The next nocturnal storm complex
will move through Iowa after midnight. Interestingly, the models
suggest the main push for these storms is in central Iowa.
Conceptually the big picture agrees with this scenario with the
better instability over the western half of Iowa.
However, the front moving into the area will result in showers and
thunderstorms across eastern Iowa and areas east of the Mississippi
given the strong forcing along the front and copious amounts of
moisture in the atmosphere.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 314 AM CDT Mon Jul 28 2025
Showers and thunderstorms along with not as hot temps may be in
line for Wed in a mid week pattern flux and the beginning of a
transition to steering northwesterlies acrs the north central
CONUS. But this may bring some heavy rain and possible severe
weather along the associated cold front push on Wed. Veering
boundary layer profiles to the northeast Wed night to really
begin the cooler temp draw, with lows by Thu morning in the
lower 60s or even some upper 50s.
Thursday through Sunday...The period of weather most of us have been
waiting for and a reprieve from the humidity soup. Northwest flow and
re-enforicng rounds of GRT LKS LLVL ridging to make for a stretch of
seasonably pleasant weather, with highs in the upper 70s to low 80s
and overnight low temps in the 50s to low 60s.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1234 AM CDT Tue Jul 29 2025
Bow echo of strong to severe storms will sweep through eastern
Iowa and northern Illinois by 14z/29. Potential for gusts to 50
knots with IFR conditions across eastern Iowa through 10z/29.
After 14z/29 diurnal heating may result in 10-20% coverage of
storms during the afternoon. Density altitudes may approach or
exceed 3 kft 18z/29 through 01z/30. Another bow echo of strong
to severe storms is expected across eastern Iowa after 06z/30.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory from noon today to 8 PM CDT this evening for
IAZ076>078-087>089-098-099.
IL...Heat Advisory from noon today to 8 PM CDT this evening for
ILZ025-026-034-035.
MO...Heat Advisory from noon today to 8 PM CDT this evening for
MOZ009-010.
&&
SHORT TERM...08
LONG TERM...12
AVIATION...08Hazardous weather outlook, Jul 28, 8:59 PM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 859 PM CDT Mon Jul 28 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291300- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 859 PM CDT Mon Jul 28 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT A line of thunderstorms is expected to move across portions of the area from the northwest after midnight tonight. There is a Enhanced Risk (level 3 out of 5) for severe weather generally along and north of Highway 30 in Iowa. Elsewhere there is either a marginal (1 of 5) or slight (2 of 5) risk. Damaging winds and spin-up tornadoes will be the primary threats with tonight's storms. Some local tributary rivers are experiencing flooding from recent heavy rainfall. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY More rounds of thunderstorms will be possible across portions of the Outlook Area Tuesday through Wednesday. Damaging winds and locally heavy rainfall producing flooding will be possible both days. The entire Outlook Area is in a Marginal(level 1 out of 5)Risk for severe weather on Tuesday. Depending on storms and lingering clouds, heat index values of 100 to 110 degrees will be possible Tuesday afternoon. There is a Heat Advisory in effect Tuesday afternoon for areas generally south of Interstate 80. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. 12
In the hours before
Local storm report, Jul 29, 2:47 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
247 AM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM Tstm Wnd Gst 1 S Fairview 42.07N 91.34W
07/29/2025 M74 MPH Jones IA Mesonet
Mesonet station RCRI4 Anamosa.
&&Local storm report, Jul 29, 2:51 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
251 AM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM Tstm Wnd Gst 5 S Vinton 42.09N 92.03W
07/29/2025 M61 MPH Benton IA Public
PWS.
&&
argLocal storm report, Jul 29, 2:58 AM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
258 AM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM Tstm Wnd Gst 3 ESE Monticello Munici 42.22N 91.10W
07/29/2025 M65 MPH Jones IA Public
PWS.
&&
argLocal storm report, Jul 29, 3:18 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
318 AM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM Tstm Wnd Gst 1 E Dubuque Regional Ar 42.40N 90.70W
07/29/2025 M52 MPH Dubuque IA ASOS
ASOS station KDBQ Dubuque Arpt.
&&Local storm report, Jul 29, 3:19 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
319 AM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM Tstm Wnd Gst Wyoming 42.06N 91.01W
07/29/2025 M71 MPH Jones IA Public
&&Local storm report, Jul 29, 3:21 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
321 AM CDT Tue Jul 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM Tstm Wnd Dmg Wyoming 42.06N 91.01W
07/29/2025 Jones IA Public
Pine tree snapped across roadway and
flagpole broken.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:40 PM CDT | River Flood Watch | DVN | Clinton, Scott | 37 hr |
| Jul 29, 1:12 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 63 min |
| Jul 29, 1:27 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Delaware, Jones, Linn | 78 min |
| Jul 29, 2:05 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Jones, Linn | 40 min |
| Jul 29, 2:24 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 53 min |
| Jul 29, 2:31 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Dubuque, Jones | 44 min |
| Jul 29, 2:47 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Muscatine, Scott | 58 min |
| Jul 29, 2:55 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Johnson, Keokuk, Van Buren, Washington | 41 min |
| Jul 29, 3:35 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa | 55 min |
| Jul 29, 10:51 AM CDT | River Flood Watch | DVN | Louisa, Muscatine | 21 days |
| Jul 29, 10:51 AM CDT | River Flood Watch | DVN | Louisa | 21 days |
| Jul 29, 4:24 AM CDT | Special Weather Statement | DVN | Hancock, Henderson, McDonough, Warren | 51 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.